26 January 2017

My Experience with Accutane + Its Side Effects.

Hey, everyone! I'm back and as you can tell from the title, I'm going to talk about my experience with Accutane. For those of you who don't know what Accutane is, it's prescription drugs mainly used to reduce oils and acnes. In the middle of last year, my skin went through a really bad breakout. It was definitely the worst breakout I had to this date, and I've tried various facial products and acne treatments to combat my acnes but nothing seems to work. If anything, the condition of my skin got worse. Before I go on, let me briefly tell you the condition of my skin prior to Accutane.

Ever since I hit puberty, I've had the oiliest and shiniest skin. After cleansing my face and applying all the necessary products afterwards, oil will start to build up less than an hour later. With that being said, it's pretty obvious that my skin is very much prone to acne. I never had severe acnes growing up - just a few breakouts here and there, especially when it's going to be "that time of the month". So, I didn't really see it as a problem then.

However, I realised my skin got worse during college. At first, I thought it was maybe because of the air and water here since Sarawak does have cleaner air and filtered water (it's a fact that Sarawak waters are cleaner ok don't hate me). I didn't really mind my complexion until I took a good, long look at myself in the mirror one day and realised how much acnes I have from my face. My self-esteem instantly went down the drain - and I didn't even have that much self-esteem, to begin with!!

So, last year in August, I decided to go for a consultation at Ko Skin Specialist Setia Alam branch, to know what's causing this breakout and what can I do to treat them. After the consultation, I got to know that my acnes were mainly due to bad diet and excessive face-touching using my unclean hands (lol). I don't know why I acted so shocked when I heard that because I know it's legitimate and true HAHA. I used to live in a neighbourhood where the KFC and Burger King drive-thru was less than 2KM away from my house, and fast food deliveries take less than 15 minutes to arrive at my doorsteps. It was definitely easier for me to take away fast food than to wait an additional 10 minutes for my food to be done at a cafe or restaurant. I'm also very guilty of not drinking enough mineral water. As long as I have teh ais (iced tea) that day, I can live already tf. 

I also like to touch my face and pop my own pimples. When I was in the consultation room, I kept touching my face without realising and I think the dermatologist got so frustrated at that sight, she freaking slapped my hand so that I'd stop omg. But it only worked for 5 minutes because after that I touched my face again hahaha. 

After explaining the main cause of my breakouts, the derm recommended I try out Accutane to see if it'd work on me. If anyone wants to know the price of the pills, I tell you first lah it's very expensive. The derm insisted I take the pills every day, so I had 30 pills for a month supply. It was RM180 altogether. Derm also gave me antibiotics, which cost me RM60. I know it's a little pricey for some people since you're only paying for pills but nothing else seemed to work for me. I had nothing, but my cash to lose. 

Here is a photo of me taken in August 2016, before Accutane.

fuck can you see the sadness in my eyes hahaha






Anyway, this is how I look like now; 6 months of Accutane. 

Disclaimer: I only had my eye-makeup and lipstick on. No foundation or powder.




The difference is really significant. Overall, Accutane really did help a lot in reducing pimples. HOWEVER, the side effects that come with this were crazy. If you count side effects as cons, then the cons of Accutane definitely outweigh the pros. Some of the side effects I experienced were depression, severe breakouts during the first few weeks (supposed to happen), dry skin and scalp; and chapped lips.

2016, in general, was a rather shitty year for me and I already felt down and sad before Accutane. And I think Accutane led me deeper into the "depression hole". I had friendship problems, personal problems, academic problems. All sorts of problems lah, you name it. I usually don't care about petty friendship issues because I've had friends come and go (and sometimes come back again) too many times already, so it's not something I'm not used to. However, a few weeks into Accutane, I felt like my life is slowly falling apart, and I've made all the wrong life choices and now I have to deal with the consequences. I just fell into deep depression. I honestly felt like I was alone. I have friends to hang out with most of the time, but I don't know why I still feel empty. I'm just never satisfied with whatever I had at that time. 

My dry skin was also another problem. My derm actually told me my skin might get severely dry when taking the pills, but my dumb ass thought it was going to only dry out my face. Apparently not. I have to slather on two pumps of lotion after every shower because my skin is so scaly and itchy. Even waxing my skin is painful for me now. This is a little TMI but, the sides of my inner thighs are constantly dry and itchy, and sometimes it's really uncomfortable for me to walk or even sit down. I'm even afraid to pee for I am scared of the stinging sensation I might feel on my inner thigh wtf.

Nonetheless, the pills seem to work really well for me. After my recent visit to Ko Skin Specialist, my derm told me to reduce my intake (yay!) to a few times a week. Hopefully, I can stop taking Accutane completely by June 2017. 

So there you have it, my thoughts on Accutane. If any of you have severe breakouts and find that whatever product you use, and no matter how much water you drink your acne still wont go away, do consider going to a skin specialist for a consultation. Sometimes, breakouts might be due to hormonal changes, and it's relieving (for me, at least) to know the main cause of your breakouts so that you can know how to properly treat them.

That's all, for now. XX.

No comments:

Post a Comment